Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Oct 24, 2022, 5:22 PM CDT for Throckmorton County, Texas. It was in force for 8 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2022, 5:22 PM CDT (22:22 UTC)
- Expired
- Oct 24, 2022, 5:30 PM CDT
- In force
- 8 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 5:39 PM CDT | TSTM WND DMG | 8 Ssw Throckmorton, TX | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 4:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
778
WFUS54 KSJT 242222
TORSJT
TXC447-242230-
/O.NEW.KSJT.TO.W.0006.221024T2222Z-221024T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
522 PM CDT Mon Oct 24 2022
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southwestern Throckmorton County in west central Texas...
* Until 530 PM CDT.
* At 521 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 8
miles southwest of The Intersection Of Us-380 And Highway 222, or 9
miles southeast of Irby, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Throckmorton County, including the following
locations... The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3305 9919 3300 9946 3303 9948 3310 9947
3324 9930
TIME...MOT...LOC 2221Z 240DEG 44KT 3309 9941
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
POWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 4:01 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 24, 4:01 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 401 PM CDT Mon Oct 24 2022 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 400 PM CDT Mon Oct 24 2022 Seeing about 500-1000 J/KG of Most Unstable CAPE and effective shear of 45-55 KT currently across most of West Central TX. As the upper low continues to move into the TX Panhandle and the Pacific cold front comes in from the west, there will continue to be plentiful amounts of lift, and there's enough instability and moisture for continued development of storms. One potential inhibiting factor for severe storms is that the shear profile looks a little messy. The winds at 850mb (45KT) and 500mb (80+ KT) will be pretty strong, so storms will be moving pretty fast. The main threat looks to be severe winds as the strong synoptic winds in the mid levels could get mixed down to the surface when strong/severe storms move through. However, due to some low-level shear, a quick spin up tornado cannot be ruled out. Quarter size hail could also occur. Look for storms to move through the region from west to east through 7-8pm (mainly north of I-10). && .SHORT TERM... (This evening through Tuesday) Issued at 246 PM CDT Mon Oct 24 2022 Shower and thunderstorm activity that moved across the area this morning has exited off to the east into north and central Texas. Clearing is noted on visible satellite imagery across much of the southern half of the area allowing temperatures to warm into the mid to upper 70s. Water vapor satellite imagery shows the upper level low spinning over New Mexico. Additional showers and thunderstorms are developing from the Panhandle down into the Permian Basin along the advancing Pacific front, with additional storms developing in Sterling Count as of 3 PM. High res model guidance- most notably the HRRR- continues to develop scattered showers and thunderstorms across the Big Country and Concho Valley through the afternoon and evening...as large scale ascent increases and the Pacific front sweeps eastward. Modest instability (ML CAPE values of 500-1500 J/KG across our southern counties) coupled with plenty of bulk shear could result in a few strong to severe storms. Guidance indicates the bulk of this activity clearing our eastern counties by around 03Z. A few lingering storms are also possible across the Big Country early tonight as the upper low tracks across the Red River Valley. Otherwise, the other main story is gusty westerly winds developing this evening and tonight along/behind the Pacific front. The pressure gradient also tightens in response to a deepening surface low over northwest Texas. May not reach wind criteria across our entire area but will go ahead and hoist an advisory as it will be gusty. Winds will gradually subside toward daybreak. Expect pleasant conditions on Tuesday with sunny skies and highs in the 70s. && .LONG TERM... (Tuesday night through next Sunday) Issued at 226 PM CDT Mon Oct 24 2022 Temperatures Wednesday and Thursday will be slightly above seasonal normals, in the upper 70s to lower 80s. Overnight lows Wednesday morning will be in the mid 40s, with overnight lows Thursday morning in the low to mid 50s. The next upper level low is forecast to be centered near the Four Corners region on Thursday, then is forecast to track across the Texas South Plains Friday moring, eventually tracking across the Big Country late Friday. There continue to be some time differences between the GFS and ECMWF with respect to the track of the low, with the ECMWF slightly slower. This feature will bring the next chance of showers and thunderstorms to the area, with our northern and eastern counties seeing the better rain chances. A cold front will then sweep across the region, on the backside of the aforementioned upper level low, resulting in north to northwest winds of 15 to 25 mph, with higher gusts. Cooler temperatures are also forecast behind the front, with highs on Friday in the low to mid 60s across the Big Country to the upper 60s to lower 70s across the rest of the region. Highs on Saturday will be in the mid 60s to near 70s, with a steady warm up into early next week. && .AVIATION... (18Z TAFS) Issued at 1254 PM CDT Mon Oct 24 2022 Showers and storms this afternoon have moved off to the east of the area early this afternoon. Additional thunderstorm development is possible later this afternoon mainly along and east of line from KABI to KSJT. Confidence in the exact evolution of these storms is low, however. Will not mention thunder in the TAFS but will closely monitor radar trends and amend the TAFS as necessary. The other main issue will be gusty winds developing this evening as a Pacific front moves into the region. Westerly winds of 20 to 30 knots with gusts to around 35 knots will impact the terminals with winds gradually subsiding near daybreak. && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 72 46 78 / 30 0 0 0 San Angelo 45 75 44 81 / 10 0 0 0 Junction 45 76 44 81 / 10 0 0 0 Brownwood 47 74 42 79 / 40 0 0 0 Sweetwater 45 72 48 78 / 20 0 0 0 Ozona 43 73 43 76 / 0 0 0 0 Brady 47 72 45 78 / 20 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Tuesday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...42 LONG TERM....Daniels AVIATION...42
Hazardous weather outlook, Oct 24, 2:50 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 250 PM CDT Mon Oct 24 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 250 PM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon and evening. A few of these storms may be strong to severe. Damaging wind gusts and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 24, 4:02 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
402 PM CDT Mon Oct 24 2022
TXZ065-242145-
Coke TX-
402 PM CDT Mon Oct 24 2022
...A strong thunderstorm will impact portions of eastern Coke County
through 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Robert Lee, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Robert Lee, Bronte, Sanco and E.V. Spence Reservoir Near Paint Creek
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3194 10023 3188 10024 3177 10055 3192 10066
3209 10042 3208 10033
TIME...MOT...LOC 2102Z 239DEG 12KT 3195 10045
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CastilloSpecial weather statement, Oct 24, 4:05 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
405 PM CDT Mon Oct 24 2022
TXZ049-054-113-242130-
Fisher TX-Nolan TX-Jones TX-
405 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of northwestern Jones,
northern Nolan and southeastern Fisher Counties through 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roby to Roscoe. Movement was east at 45
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Roscoe, Roby, Sylvester, Neinda, Mccaulley, Longworth,
The Intersection Of Us-
180 And Ranch Road 126, Gannon, Lake Sweetwater, Busby, Capitola and
Camp Boothe Oaks.
This includes Interstate 20 between Mile Markers 232 and 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3288 9997 3237 10024 3236 10064 3278 10042
TIME...MOT...LOC 2104Z 249DEG 40KT 3272 10037 3244 10055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
POSpecial weather statement, Oct 24, 4:16 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
416 PM CDT Mon Oct 24 2022
TXZ049-098-113-242200-
Haskell TX-Fisher TX-Jones TX-
416 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of Haskell, northwestern
Jones and northeastern Fisher Counties through 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Jud to near Aspermont.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Haskell, Stamford, Hamlin, Rule, Rochester, Weinert, O'brien,
Sagerton, Hitson, Tuxedo, Us-277 Near The Haskell-
Knox County Line, Jud and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3293 9973 3281 10028 3296 10022 3296 9999
3339 9999 3340 9960
TIME...MOT...LOC 2115Z 252DEG 28KT 3348 10011 3306 10020
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
POSpecial weather statement, Oct 24, 4:30 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service San Angelo TX
430 PM CDT Mon Oct 24 2022
TXZ049-054-113-127-242200-
Fisher TX-Nolan TX-Jones TX-Taylor TX-
430 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of southwestern Jones,
northeastern Nolan, northwestern Taylor and southeastern Fisher
Counties through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trent to near Maryneal. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nolan, Merkel, Trent, Noodle, Hodges, Camp Butman, Stith, Truby, The
Intersection Of Highway 70 And Ranch Road 53 and Lake Sweetwater.
This includes Interstate 20 between Mile Markers 248 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3273 9978 3228 10005 3224 10050 3261 10028
TIME...MOT...LOC 2129Z 280DEG 28KT 3249 10022 3225 10039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
POSpecial weather statement, Oct 24, 4:41 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
441 PM CDT Mon Oct 24 2022
TXZ154-155-242230-
McCulloch TX-San Saba TX-
441 PM CDT Mon Oct 24 2022
...A strong thunderstorm will impact portions of central McCulloch
and west central San Saba Counties through 530 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brady, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brady, Placid, Brady Lake, Rochelle, Us-190 Near The Mcculloch-
San Saba County Line and The Intersection Of Us-
190 And Ranch Road 1311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3099 9951 3115 9959 3138 9913 3113 9901
TIME...MOT...LOC 2140Z 245DEG 22KT 3116 9936
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CastilloSpecial weather statement, Oct 24, 5:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
507 PM CDT Mon Oct 24 2022
TXZ066-139-242245-
Runnels TX-Coleman TX-
507 PM CDT Mon Oct 24 2022
...A strong thunderstorm will impact portions of northwestern Coleman
and southern Runnels Counties through 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ballinger, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ballinger, Valera, Glen Cove, Talpa, Benoit, Rowena, Ballinger Lake,
Hords Creek Reservoir and Fisk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3158 10016 3176 10021 3194 9949 3168 9942
TIME...MOT...LOC 2207Z 256DEG 37KT 3172 9996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CastilloThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:08 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 52 min |
| Oct 24, 2:38 PM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 15 hr |
| Oct 24, 3:39 PM CDT | Special Weather Statement | SJT | Sterling | 51 min |
| Oct 24, 4:02 PM CDT | Special Weather Statement | SJT | Coke | 43 min |
| Oct 24, 4:05 PM CDT | Special Weather Statement | SJT | Fisher | 25 min |
| Oct 24, 4:16 PM CDT | Special Weather Statement | SJT | Haskell | 44 min |
| Oct 24, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 64 min |
| Oct 24, 4:30 PM CDT | Special Weather Statement | SJT | Nolan | 30 min |
| Oct 24, 4:41 PM CDT | Special Weather Statement | SJT | McCulloch | 49 min |
| Oct 24, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 48 min |
| Oct 24, 5:07 PM CDT | Special Weather Statement | SJT | Runnels | 38 min |
| Oct 24, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 45 min |
| Oct 24, 5:32 PM CDT | Special Weather Statement | SJT | Throckmorton | 43 min |
| Oct 24, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 51 min |
| Oct 24, 6:39 PM CDT | Special Weather Statement | SJT | Mason | 51 min |
| Oct 24, 6:47 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 43 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.